Alert archive / California / Small Craft Advisories in 2019
Small Craft Advisory 39, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 24, 2019, 7:02 AM PDT. It took effect at Mar 24, 2019, 3:00 PM PDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2019, 7:02 AM PDT (14:02 UTC)
- In effect from
- Mar 24, 2019, 3:00 PM PDT
- Expired
- Mar 25, 2019, 7:00 PM PDT
- In force
- 28 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
936 WHUS76 KEKA 241402 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 702 AM PDT Sun Mar 24 2019 PZZ450-242215- /O.CAN.KEKA.SC.Y.0038.000000T0000Z-190324T1500Z/ /O.NEW.KEKA.SC.Y.0039.190325T0700Z-190325T1500Z/ Pt St George to Cape Mendocino out 10 nm- 702 AM PDT Sun Mar 24 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT MONDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from midnight tonight to 8 AM PDT Monday. * WINDS...S 15 to 25 KT. * Waves/seas...Steep southerly waves 4 to 7 ft combined with a westerly swell of 9 ft at 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-470-475-242215- /O.CAN.KEKA.SC.Y.0038.000000T0000Z-190324T1500Z/ /O.NEW.KEKA.SC.Y.0039.190324T2200Z-190325T1500Z/ Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 702 AM PDT Sun Mar 24 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM PDT MONDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 3 PM this afternoon to 8 AM PDT Monday. The Small Craft Advisory has been cancelled. * WINDS...S 15 to 25 KT with local gusts to 35 KT near Cape Mendocino. * Waves/seas...Steep southerly waves 6 to 8 ft combined with a westerly swell of 9 ft at 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
8 follow-up statements
606 WHUS76 KEKA 241531 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 831 AM PDT Sun Mar 24 2019 PZZ450-242345- /O.CON.KEKA.SC.Y.0039.190325T0700Z-190325T1500Z/ Pt St George to Cape Mendocino out 10 nm- 831 AM PDT Sun Mar 24 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT MONDAY... * WINDS...S 15 to 25 kt. * Waves/seas...Steep southerly waves 4 to 7 ft, combined with a westerly swell of 9 ft at 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-470-475-242345- /O.CON.KEKA.SC.Y.0039.190324T2200Z-190325T1500Z/ Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 831 AM PDT Sun Mar 24 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM PDT MONDAY... * WINDS...S 15 to 25 kt, with local gusts up to 35 kt near Cape Mendocino. * Waves/seas...Steep southerly waves 6 to 8 ft, combined with a westerly swell of 9 ft at 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
732 WHUS76 KEKA 242132 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 232 PM PDT Sun Mar 24 2019 PZZ450-250545- /O.CON.KEKA.SC.Y.0039.190325T0700Z-190325T1500Z/ Pt St George to Cape Mendocino out 10 nm- 232 PM PDT Sun Mar 24 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT MONDAY... * WINDS...S 15 to 25 kt. * Waves/seas...Steep southerly waves 4 to 7 ft, combined with a westerly swell of 9 ft at 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-470-475-250545- /O.CON.KEKA.SC.Y.0039.190324T2200Z-190325T1500Z/ Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 232 PM PDT Sun Mar 24 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY... * WINDS...S 15 to 25 kt, with local gusts up to 35 kt near Cape Mendocino. * Waves/seas...Steep southerly waves 6 to 8 ft, combined with a westerly swell of 9 ft at 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
166 WHUS76 KEKA 250311 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 811 PM PDT Sun Mar 24 2019 PZZ450-251115- /O.CON.KEKA.SC.Y.0039.190325T0700Z-190325T1500Z/ Pt St George to Cape Mendocino out 10 nm- 811 PM PDT Sun Mar 24 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT MONDAY... * WINDS...South 15 to 25 kt. * Waves/seas...South 7 feet at 7 seconds, combined with a westerly swell of 8 feet at 14 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-470-475-251115- /O.CON.KEKA.SC.Y.0039.000000T0000Z-190325T1500Z/ Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 811 PM PDT Sun Mar 24 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY... * WINDS...South 15 to 25 kt, with gusts to 35 kt near Cape Mendocino. * Waves/seas...South 8 feet at 8 seconds, combined with a westerly swell of 9 feet at 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
150 WHUS76 KEKA 250945 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 245 AM PDT Mon Mar 25 2019 PZZ450-251500- /O.CON.KEKA.SC.Y.0039.000000T0000Z-190325T1500Z/ Pt St George to Cape Mendocino out 10 nm- 245 AM PDT Mon Mar 25 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * WINDS...South 15 to 25 kt. * Waves/seas...South 7 feet at 7 seconds, combined with a westerly swell of 9 feet at 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-470-475-251500- /O.CON.KEKA.SC.Y.0039.000000T0000Z-190325T1500Z/ Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 245 AM PDT Mon Mar 25 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * WINDS...South 15 to 25 kt, with gusts to 35 kt near Cape Mendocino. * Waves/seas...South 8 feet at 8 seconds, combined with a westerly swell of 9 feet at 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
288 WHUS76 KEKA 251452 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 752 AM PDT Mon Mar 25 2019 PZZ470-475-251600- /O.EXP.KEKA.SC.Y.0039.000000T0000Z-190325T1500Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 752 AM PDT Mon Mar 25 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... $$ PZZ450-252200- /O.EXT.KEKA.SC.Y.0039.000000T0000Z-190325T2200Z/ Pt St George to Cape Mendocino out 10 nm- 752 AM PDT Mon Mar 25 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...South 15 to 20 kt, gusts to around 25 kt. * Waves/seas...South 7 feet at 7 seconds, combined with a westerly swell of 9 feet at 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-252200- /O.EXT.KEKA.SC.Y.0039.000000T0000Z-190325T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 752 AM PDT Mon Mar 25 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...South 15 to 25 kt, with gusts to around 25 kt. * Waves/seas...South 8 feet at 8 seconds, combined with a westerly swell of 9 feet at 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
735 WHUS76 KEKA 251559 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 859 AM PDT Mon Mar 25 2019 PZZ450-455-252200- /O.CON.KEKA.SC.Y.0039.000000T0000Z-190325T2200Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 859 AM PDT Mon Mar 25 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...South 15 to 20 kt, gusts to around 25 kt. * Waves/seas...South 7 feet at 7 seconds, combined with a westerly swell of 9 feet at 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
400 WHUS76 KEKA 252140 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 240 PM PDT Mon Mar 25 2019 PZZ470-475-260545- /O.NEW.KEKA.SC.Y.0040.190327T0000Z-190328T0600Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 240 PM PDT Mon Mar 25 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM TUESDAY TO 11 PM PDT WEDNESDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 5 PM Tuesday to 11 PM PDT Wednesday. * WINDS...S 20 to 25 kt, gusts to around 30 kt. * WAVES/SEAS...S 6 to 9 ft at 7 to 8 seconds, combined with a westerly swell of 6 to 7 ft at 12 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-455-260200- /O.EXT.KEKA.SC.Y.0039.000000T0000Z-190326T0200Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 240 PM PDT Mon Mar 25 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING... * WINDS...South 15 to 20 kt, gusts to around 25 kt. * Waves/seas...South 5 feet at 8 seconds, combined with a westerly swell of 8 feet at 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
627 WHUS76 KEKA 260152 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 652 PM PDT Mon Mar 25 2019 PZZ450-455-260300- /O.EXP.KEKA.SC.Y.0039.000000T0000Z-190326T0200Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 652 PM PDT Mon Mar 25 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING... $$ PZZ470-475-261000- /O.CON.KEKA.SC.Y.0040.190327T0000Z-190328T0600Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 652 PM PDT Mon Mar 25 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM TUESDAY TO 11 PM PDT WEDNESDAY... * WINDS...S 20 to 25 kt, gusts to around 30 kt. * WAVES/SEAS...S 6 to 9 ft at 7 to 8 seconds, combined with a westerly swell of 6 to 7 ft at 12 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 5:03 AM PDT, 1 hour 59 minutes earlier.
Area forecast discussion, Mar 24, 5:03 AM PDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 503 AM PDT Sun Mar 24 2019 .SYNOPSIS...Dry conditions and increasing cloud cover today will give way to another round of rain and gusty southerly winds late tonight into Monday as the next system approaches the coast. There will be a slight chance of thunderstorms north of Cape Mendocino Monday afternoon. Wet weather will then continue intermittently through much of the week. && .DISCUSSION...Mostly clear skies prevail across northwest California early this morning beneath weak shortwave ridging. This has allowed temperatures to drop into the upper 30s along the North Coast and into the mid 30s in the interior valleys, leading to patchy frost formation in some locations. Today will remain dry as high clouds increase ahead of the next front poised to reach the coast late tonight. This will bring another round of moderate rain to the area through early Monday afternoon, with amounts generally remaining around an inch or so in most locations. Rain will become more showery in nature Monday afternoon, with a few thunderstorms possible along the coast as instability increases with the arrival of another pool of colder air aloft. Light shower activity will then linger over the region Monday night into Tuesday. Rain will remain in the forecast for much of the coming week as various disturbances rotate around a broad upper level trough anchored over the NE Pacific. The strongest of these features looks to be a shortwave moving through the area Tuesday night into Wednesday, followed by another sometime on Thursday. Snow levels will remain relatively high as these features move through, limiting any accumulating snow to locations above 4000 feet. /CB && .AVIATION...Scattered to broken high cloudiness will gradually lower and thicken today in advance of the next storm system, but VFR conditions will prevail. There are some areas of low clouds in the inland valleys, mainly across Trinity County where high clouds are thinner. Expect these clouds to lift and scatter by this afternoon. Ceilings will lower below 5000 ft with light rain arriving between 06z and 12z tonight. Some LLWS may be found between ACV and CEC as the rain arrives, with 30 to 40 kt southerly winds above 2000 to 3000 ft. /AAD && .MARINE...Small Craft Advisories continue through 8 am this morning due to seas still around 10 ft at 15 seconds. Southerly winds are mainly light across the coastal waters, tending easterly near shore. These winds will increase this afternoon, peaking tonight, with near gale force conditions likely near Cape Mendocino for several hours. Steep seas of 5 to 8 ft will combine with the continuing westerly swell to bring combined seas back toward 12 ft tonight into Monday. Winds will ease Monday into Tuesday, remaining southerly at around 10 to 20 kt. Another storm system will move through Tuesday night and Wednesday, with perhaps another period of stronger southerly winds. Conditions will finally improve by the end of the week and next weekend. /AAD && .EKA WATCHES/WARNINGS/ADVISORIES... CA...Frost Advisory until 9 AM PDT this morning for CAZ110-111-113. NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 8 AM PDT this morning for PZZ450-455-470-475. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Mar 24, 3:21 AM PDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 321 AM PDT Sun Mar 24 2019 CAZ102-104>109-112-251030- Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Southwestern Mendocino Interior- 321 AM PDT Sun Mar 24 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110-111-113-251030- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior- 321 AM PDT Sun Mar 24 2019 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-251030- Coastal Del Norte-Northern Humboldt Coast- 321 AM PDT Sun Mar 24 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a slight chance of thunderstorms Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.